Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Celiac.com Sponsor:                                    


Photo
- - - - -

Help! Progesterone Med Gf?


  • Please log in to reply

3 replies to this topic

#1 Donna F

 
Donna F

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 222 posts
 

Posted 21 February 2005 - 05:46 PM

I am 6 weeks pregnant and my doctor prescribed me Prometrium progesterone capsules to insert to avoid miscarriage. I asked the stupid pharmacist if they were gluten-free and they said yes. I took one tonight and it leaves a burning sensation, and now I'm thinking back about it, and when I asked if it was gluten-free, they just went down the aisle, whispered to each other a little, and then said, 'yep, it is'.

I'm wondering now how they arrived at the conclusion that it's gluten-free, especially since they look a lot like gelcaps, which typically are NOT gluten-free. I called the pharmacy and the pharmacist just told me that the only way to truly verify is to contact the manufacturer, which I KNOW they didn't. Now, not only do I have a problem with the pregnancy, but I may have gotten GLUTENED too - GREAT! JUST GREAT! I should have made sure before I left.....

Anyway, if anyone knows anything about these capsules, please let me know. No one can tell me anything until sometime tomorrow, so, if someone here knows......

They say they are oral capsules, but the doc has me inserting them vaginally. I'm supposed to take another one tomorrow morning, so the sooner I find out, the better.

Thanks,
-donna
  • 0

Celiac.com Sponsor:

#2 angel_jd1

 
angel_jd1

    Gluten Free Goddess

  • Advanced Members
  • PipPipPipPipPipPip
  • 2,053 posts
 

Posted 21 February 2005 - 06:02 PM

Donna-
You are not going to absorb gluten vaginally. The gluten must pass through your intestinal system to do damage. The only reason you would need to worry is if you have DH. Otherwise you should be fine. Gellcaps are made of gelatin which is usually made of animal bone.

You could just have a burning from the medication itself. Nothing to do with gluten. Call tomorrow and talk to your doctor about it. Call the 1800 number for the company that makes the product.

-Jessica :rolleyes:
  • 0
Jessica
Gluten Free since 12-31-2002!!
Kansas

#3 Donna F

 
Donna F

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 222 posts
 

Posted 21 February 2005 - 06:12 PM

Jessica,

Thank you so much! I can't contact them b/c there is no literature with the med. The pharmacy said they wouldn't have an answer for me until tomorrow sometime.

I hope you are right about not being able to absorb it vaginally, b/c the ultrasound tech seemed to think it was possible when we were discussing the gel they use on the transvaginal ultrasound. I said it probably wouldn't be a problem vaginally anyway, and she said, 'well, actually, it is a ......' (I can't recall exactly what she called it, a mucus gland? something like that?). In otherwords, she thought that it could enter the system that way - but, I don't know if she's right or not.

Well, the burning is gone now, so I'll just relax and get in touch with the pharmacy again tomorrow.

Thank you!
-d
  • 0

#4 MySuicidalTurtle

 
MySuicidalTurtle

    "Like a rolling stone?"

  • Advanced Members
  • PipPipPipPipPipPip
  • 1,663 posts
 

Posted 21 February 2005 - 06:19 PM

Even though it can't do you intestines damage you could still have some type of reaction. Like you said the burning. Just like with make up and lotions.

It's an allergic reaction, rather.
  • 0




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: